Infinite Order Pseudo-Differential Operators

  • Stevan PilipovićEmail author
  • Bojan Prangoski
Part of the Applied and Numerical Harmonic Analysis book series (ANHA)


We present a class of global pseudo-differential operators of infinite order which are intrinsically related to the spaces of tempered ultradistributions as well as the symbolic calculus these operators enjoy. We also give the notion of hypoellipticity in this setting and consider the complex powers of non-negative hypoelliptic pseudo-differential operators. Finally, we give the construction of the heat parametrix and present an application of these results to semigroups whose infinitesimal generators are square roots of non-negative operators having hypoelliptic Weyl symbols.


Ultradistributions Infinite order pseudo-differential operators Hypoellipticity Complex powers Heat parametrix 

2010 Mathematics Subject Classification:

35S05 46F05 47D03 



The first author is supported by the Project 174024 of the Serbian Ministry. The second author was partially supported by the bilateral project “Microlocal analysis and applications” funded by the Macedonian and Serbian academies of sciences and arts.


  1. 1.
    H. A. Biagioni and T. Gramchev, Fractional derivative estimates in Gevrey classes, global regularity and decay for solutions to semilinear equations in \({\mathbb{R}}^{n}\), J. Differential Equations, 194 (2003), 140–165.Google Scholar
  2. 2.
    M. Cappiello, Gelfand spaces and pseudodifferential operators of infinite order in \({\mathbb{R}}^{n}\), Ann. Univ Ferrara, Sez. VII, Sc. Mat., 48 (2002), 75–97Google Scholar
  3. 3.
    M. Cappiello, Pseudodifferential parametrices of infinite order for SG-hyperbolic problems, Rend. Sem. Mat. Univ. Pol. Torino, 61(4) (2003), 411–441Google Scholar
  4. 4.
    M. Cappiello, Fourier integral operators of infinite order and applications to SG-hyperbolic equations, Tsukuba J. Math. 28 (2004), 311–361MathSciNetCrossRefGoogle Scholar
  5. 5.
    M. Cappiello, T. Gramchev and L. Rodino, Super-exponential decay and holomorphic extensions for semilinear equations with polynomial coefficients, J. Funct. Anal., 237 (2006), 634–654.MathSciNetCrossRefGoogle Scholar
  6. 6.
    M. Cappiello, T. Gramchev and L. Rodino, Semilinear pseudo-differential equations and traveling waves, Fields Institute Communications, 52 (2007), 213–238.Google Scholar
  7. 7.
    M. Cappiello, T. Gramchev and L. Rodino, Sub-exponential decay and uniform holomorphic extensions for semilinear pseudodifferential equations, Comm. Partial Differential Equations, 35(5) (2010), 846–877.MathSciNetCrossRefGoogle Scholar
  8. 8.
    M. Cappiello, T. Gramchev and L. Rodino, Entire extensions and exponential decay for semilinear elliptic equations, J. Anal. Math., 111 (2010), 339–367.MathSciNetCrossRefGoogle Scholar
  9. 9.
    M. Cappiello and F. Nicola, Holomorphic extension of solutions of semilinear elliptic equations, Nonlinear Anal., 74 (2011), 2663–2681.MathSciNetCrossRefGoogle Scholar
  10. 10.
    M. Cappiello and F. Nicola, Regularity and decay of solutions of nonlinear harmonic oscillators, Adv. Math. 229 (2012), 1266–1299.MathSciNetCrossRefGoogle Scholar
  11. 11.
    M. Cappiello, S. Pilipović and B. Prangoski, Parametrices and hypoellipticity for pseudodifferential operators on spaces of tempered ultradistributions, J. Pseudo-Differ. Oper. Appl., 5(4) (2014), 491–506MathSciNetCrossRefGoogle Scholar
  12. 12.
    M. Cappiello, S. Pilipović and B. Prangoski, Semilinear pseudodifferential equations in spaces of tempered ultradistributions, J. Math. Anal. Appl., 442(1) (2016), 317–338.MathSciNetCrossRefGoogle Scholar
  13. 13.
    R. Carmichael, A. Kamiński and S. Pilipović, Boundary Values and Convolution in Ultradistribution Spaces, World Scientific Publishing Co. Pte. Ltd., 2007.Google Scholar
  14. 14.
    C. M. Carracedo and M. S. Alix, The theory of fractional powers of operators, Elsevier Amsterdam, 2001.Google Scholar
  15. 15.
    L. Cattabriga and D. Mari, Parametrix of infinite order on Gevrey spaces to the Cauchy problem for hyperbolic operators with one constant multiple characteristic, Ric. Mat., 36 Suppl. Vol. XXXVI (1987), 127–147.Google Scholar
  16. 16.
    L. Cattabriga and L. Zanghirati, Fourier integral operators of infinite order on Gevrey spaces. Application to the Cauchy problem for certain hyperbolic operators, J. Math. Kyoto Univ., 30 (1990), 142–192.MathSciNetCrossRefGoogle Scholar
  17. 17.
    C. Fernández, A. Galbis, D. Jornet, Pseudodifferential operators on non-quasianalytic classes of Beurling type, Studia Math. 167(2) (2005), 99–131.MathSciNetCrossRefGoogle Scholar
  18. 18.
    I.M. Gelfand and G.E. Shilov, Generalized functions II, Academic Press, New York, 1968.Google Scholar
  19. 19.
    T. Gramchev, S. Pilipovic, L. Rodino, Classes of degenerate elliptic operators in Gelfand-Shilov spaces, New developments in pseudo-differential operators, 15–31, Oper. Theory Adv. Appl., 189, Birkhäuser, Basel, 2009.Google Scholar
  20. 20.
    T. Gramchev, S. Pilipovic, L. Rodino, Eigenfunction expansions in \({\mathbb{R}}^{n}\), Proc. Amer. Math. Soc. 139 (2011), 4361–4368.Google Scholar
  21. 21.
    S. Hashimoto, T. Matsuzawa and Y. Morimoto, Opérateurs pseudo-différentiels et classes de Gevrey, Comm. Partial Differential Equations 8 (1983), 1277–1289.Google Scholar
  22. 22.
    B. Helffer, D Robert, Calcul fonctionnel par la transformation de Mellin et opérateurs admissibles, J. Funct. Anal. 53 (1983), 246–268.Google Scholar
  23. 23.
    B. Helffer, Théorie spectrale pour des opérateurs globalement elliptiques, Astérisque 112, Soc. Math. de France, 1984.Google Scholar
  24. 24.
    L. Hörmander, The analysis of linear differential operators, I–IV, Berlin, Springer, 1983–1985.Google Scholar
  25. 25.
    R. Kashaev, M. Mariño, Operators from mirror curves and the quantum dilogarithm, Comm. Math. Phys. 346 (2016), 967–994.MathSciNetCrossRefGoogle Scholar
  26. 26.
    H. Komatsu, Fractional powers of operators, III Negative powers, J. Math. Soc. Japan 21(2) (1969), 205–220.MathSciNetCrossRefGoogle Scholar
  27. 27.
    H. Komatsu, Ultradistributions, I: Structure theorems and a characterization, J. Fac. Sci. Univ. Tokyo, Sect. IA Math., 20(1) (1973), 25–105.Google Scholar
  28. 28.
    H. Komatsu, Ultradistributions, II: The kernel theorem and ultradistributions with support in a submanifold, J. Fac. Sci. Univ. Tokyo, Sect. IA Math. 24(3) (1977), 607–628.Google Scholar
  29. 29.
    H. Komatsu, Ultradistributions, III: Vector valued ultradistributions and the theory of kernels, J. Fac. Sci. Univ. Tokyo, Sect. IA Math. 29(3) (1982), 653–717.Google Scholar
  30. 30.
    A. Laptev, L. Schimmer, L. Takhtajan, Weyl type asymptotics and bounds for the eigenvalues of functional-difference operators for mirror curves, Geom. Funct. Anal. 26 (2016) 288–305MathSciNetCrossRefGoogle Scholar
  31. 31.
    O. Liess and L. Rodino, Inhomogeneous Gevrey classes and related pseudodifferential operators, Boll. Un. Mat. Ital. C (6) 3 (1984), no. 1, 233–323.Google Scholar
  32. 32.
    F. Nicola and L. Rodino, Global psedo-differential calculus on Euclidean spaces, Birkhäuser Basel, 2010.Google Scholar
  33. 33.
    H.-J. Petzsche, On E. Borel’s theorem, Math. Ann. 282 (1988), 299–313.MathSciNetCrossRefGoogle Scholar
  34. 34.
    S. Pilipović, Tempered ultradistributions, Boll. Un. Mat. Ital. 2(2) (1988), 235–251.Google Scholar
  35. 35.
    S. Pilipović and B. Prangoski, Anti-Wick and Weyl quantization on ultradistribution spaces, J. Math. Pures Appl. 103(2) (2015), 472–503.MathSciNetCrossRefGoogle Scholar
  36. 36.
    S. Pilipović and B. Prangoski, Complex powers for a class of infinite order hypoelliptic operators, Dissertationes Math. 529 (2018), 1–58. (arXiv:1609.03728).MathSciNetCrossRefGoogle Scholar
  37. 37.
    B. Prangoski, Pseudodifferential operators of infinite order in spaces of tempered ultradistributions, J. Pseudo-Differ. Oper. Appl. 4(4) (2013), 495–549.MathSciNetCrossRefGoogle Scholar
  38. 38.
    S. Pilipović, B. Prangoski and J. Vindas, On quasianalytic classes of Gelfand Shilov type. Parametrix and convolution, J. Math. Pures Appl. 116 (2018), 174–210. Scholar
  39. 39.
    S. Pilipović, B. Prangoski and J. Vindas, Spectral asymptotics for infinite order pseudo-differential operators, Bull. Math. Sci. 8 (2018), 81–120.MathSciNetCrossRefGoogle Scholar
  40. 40.
    L. Rodino, Linear partial differential operators in Gevrey spaces, World Scientific Publishing Co., Singapore, 1993.Google Scholar
  41. 41.
    M. A. Shubin, Pseudodifferential operators and spectral theory, Springer-Verlag, Berlin, 2001.Google Scholar
  42. 42.
    L. A. Takhtajan, L. D. Faddeev, The spectral theory of a functional-difference operator in conformal field theory, Izv. Math 79(2) (2015), 388–410.MathSciNetCrossRefGoogle Scholar
  43. 43.
    D. Vučković and J. Vindas, Eigenfunction expansions of ultradifferentiable functions and ultradistributions in \({\mathbb{R}^{n}}\), J. Pseudo-Differ. Oper. Appl., 7(4) (2016), 519–531.Google Scholar
  44. 44.
    L. Zanghirati, Pseudodifferential operators of infinite order and Gevrey classes, Ann. Univ Ferrara, Sez. VII, Sc. Mat., 31 (1985), 197–219.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics and InformaticsUniversity of Novi SadNovi SadSerbia
  2. 2.Department of Mathematics, Faculty of Mechanical EngineeringUniversity “Ss. Cyril and Methodius” in SkopjeSkopjeMacedonia

Personalised recommendations

Cite chapter